News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: On BC pill Necon, break through bleeding, possible pregnant?


 jasqulyn - Mon Aug 02, 2010 4:39 am

I have been on Necon BC pill for about a year now. June 30 was the first day of my last menstrual period. Recently started feeling nausea, and dizziness to a point where I have stayed home from work. It lasts about an hour daily. Last week I had some mucus in my stool and diaherra which may have been from food poisoning or may not have been I don’t know. It lasted about four days. I have skipped my period this month due to travel plans but I am currently experiencing break through bleeding. Could the extended use of the Necon without a break be causing these symptoms? I have done this before with no issues. I have also taken a home pregnancy test with a negative result. It was a very inexpensive version. Should I re-test? Could I be pregnant or is this just Necon related? Thank you
 Debbie Miller, RN - Tue Aug 03, 2010 3:53 pm

User avatar Hello,
Breakthrough bleeding is fairly common. If it continues you may need a different birth control pill just because it is a nuisance to have to deal with regularly. If it is just a rare event, don't worry about it. If you have taken the pill daily it is a good method of birth control and you are not likely pregnant. Only rarely does one become pregnant while religiously taking the oral contraceptives.

Bleeding would not be typical in early pregnancy and is not usually an indicator, though some women notice a slight bleeding at implantation when they might have had a normal period. The other symptoms can be hormonal, even possibly caused by the pill but it is not a problem to skip a period by manipulating the pill on and off days, assuming you take them continuously rather than breaking for the withdrawal bleeding. It will not hurt you at all to do this. The inexpensive home pregnancy tests should be pretty much the same as the expensive ones so I would not feel the need to buy a certain brand. Some are a little more sensitive than others but if in doubt you can always repeat the test after a week.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here